Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 69, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 19, 2005, 6:32 PM EDT for Henry County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 6:32 PM EDT (22:32 UTC)
- Expired
- May 19, 2005, 7:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Henry County, KY
The radar
The Louisville radar (KLVX), 94 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:50 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 19, 4:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 192231
SVRLMK
KYC103-192315-
/O.NEW.KLMK.SV.W.0069.050519T2232Z-050519T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 PM EDT THU MAY 19 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 715 PM EDT(615 PM CDT)
* AT 629 PM EDT(529 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES WEST OF NEW CASTLE...OR ABOUT 25 MILES NORTHEAST OF
LOUISVILLE...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW CASTLE BY 645 PM EDT(545 PM CDT)
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3837 8492 3834 8497 3836 8529 3846 8535
3852 8527 3853 8504 3851 8500 3842 8496
3844 8493 3845 8493 3845 8493 3835 8489
$$
CS1 follow-up statement
000
WWUS53 KLMK 192245
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT THU MAY 19 2005
KYC103-192315-
/O.CON.KLMK.SV.W.0069.000000T0000Z-050519T2315Z/
HENRY KY-
644 PM EDT THU MAY 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM EDT FOR
HENRY COUNTY...
AT 639 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW
CASTLE...OR ABOUT 31 MILES NORTHEAST OF LOUISVILLE...MOVING EAST AT
35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BETHLEHEM BY 655 PM EDT(555 PM CDT)
LOCKPORT BY 700 PM EDT(600 PM CDT)
HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED
IN SULPHUR WITH THIS STORM. IF YOU ARE IN THE PATH OF
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTH CENTRAL INDIANA AND WESTERN KENTUCKY.
LAT...LON 3837 8492 3834 8497 3836 8529 3846 8535
3852 8527 3853 8504 3851 8500 3842 8496
3844 8493 3845 8493 3845 8493 3835 8489
$$
SCHOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 5:17 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 19, 5:17 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 517 PM EDT THU MAY 19 2005 .UPDATE... UPDATED GRIDS AND ZONES TO REFLECT NEW SEVERE THUNDERSTORM WATCH FOR EASTERN SECTIONS OF THE CWFA. SCATTERED STRONG STORMS ARE EXPECTED TO CONTINUE THROUGH THE REST OF THE AFTERNOON INTO THE EVENING HOURS AS THEY TREK EASTWARD ACROSS THE AREA. SHORT TERM(TONIGHT THROUGH SUNDAY AFTERNOON): MOST IMPORTANT PROBLEM IS DEALING WITH THE SEVERE WEATHER THREAT ACROSS THE FA THIS EVENING INTO TONIGHT. PRIMARY SEVERE WEATHER THREAT LOOKS TO BE DAMAGING AND HAIL. EXPECT A RATHER EXTENDED PERIOD OF SHOWER AND THUNDERSTORM ACTIVITY TONIGHT. THE BEST SYNOPTIC SCALE FORCING WITH COOLER TEMPERATURES ALOFT AND STEEPER LAPSE RATES WILL NOT MOVE INTO THE REGION UNTIL THE EVENING AND OVERNIGHT HOURS. ONCE THIS ACTIVITY CLEARS THE FA DURING FRIDAY...DRY AND PLEASANT WEATHER FOR THE REMAINDER OF THE SHORT TERM. ONLY MODEST CHANGES TO CURRENT FORECAST TRENDS WERE NEEDED FOR THE SHORT TERM. LONG TERM (SUNDAY NIGHT THROUGH WEDNESDAY)... MODELS HAVE BEEN COMING INTO BETTER AGREEMENT WITH FORMATION OF REX BLOCK ACROSS NEW ENGLAND FOR THE EARLY PART OF NEXT WEEK. UPPER HIGH IS EXPECT TO PERSIST NEAR THE LABRADOR STRAIT...WHILE A CLOSED LOW IS EXPECTED FARTHER SOUTH ACROSS NEW ENGLAND. WITH THIS STAGNANT PATTERN...AND WITH A RIDGE ACROSS THE DESERT SOUTHWEST. NORTHWEST FLOW WILL BECOME ESTABLISHED ACROSS THE LOWER OHIO VALLEY. A COLD FRONT EXPECTED LATE SUNDAY INTO MONDAY WILL BRING A REINFORCING SHOT OF COOL AIR...WHICH WILL DROP MONDAYS TEMPERATURES CONSIDERABLY FROM THOSE OF SUNDAY. GFS IS THE STRONGEST AND FARTHEST WEST WITH THE POSITION OF THE CLOSED LOW MONDAY AND TUESDAY...RETROGRADING THE CENTER OF THE LOW WESTWARD OVER NEW YORK. IF THIS VERIFIES...BOTH MONDAY AND TUESDAY WILL TREND COOLER WITH QUITE A BIT OF CLOUDS. FOR NOW...FEEL THAT ECMWF MODEL HAS BETTER...FARTHER EAST...HANDLE ON ULTIMATE POSITION OF CLOSED LOW. FOLLOWING ECMWF CHOICE...WILL GO WITH PARTLY CLOUDY AND SEASONAL TEMPERATURES MONDAY AND TUESDAY. MORE ZONAL FLOW WILL RE-ESTABLISH ITSELF ACROSS LOWER OHIO VALLEY WEDNESDAY AND THURSDAY...WITH SLIGHTLY WARMER TEMPERATURES ACROSS THE REGION. WILL CONTINUE A CHANCE OF CONVECTION WEDNESDAY NIGHT AND THURSDAY AS A DISTURBANCE MOVES EAST OF THE LOWER MISSOURI VALLEY. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT/900 PM CDT/EST. .KY...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT/900 PM CDT/EST ALONG AND WEST OF A LINE FROM HENRY COUNTY...TO LARUE COUNTY...TO SIMPSON COUNTY. SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT/1100 PM CDT ALONG AND EAST OF A LINE FROM FRANKLIN COUNTY...TO MARION COUNTY...TO ALLEN COUNTY. && 13/AB/JSD
Hazardous weather outlook, May 19, 11:30 AM EDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT THU MAY 19 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY... TOMPKINSVILLE...VERSAILLES...WINCHESTER 1130 AM EDT (1030 AM CDT) THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER THIS AFTERNOON. THE STORM PREDICTION CENTER HAS CONTINUED A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATER THIS AFTERNOON AND OVERNIGHT. DEEP SOUTHWESTERLY FLOW AT MID LEVELS WILL BE FAVORABLE FOR ISOLATED OCCURRENCES OF DAMAGING WINDS AND SOME SEVERE HAIL. OVERNIGHT TONIGHT...AN UPPER LEVEL LOW...WITH COOL MID LEVEL TEMPERATURES...WILL MOVE SOUTHEASTWARD ACROSS THE OHIO RIVER. ANOTHER ROUND OF CONVECTION IS EXPECTED TONIGHT WITH MARGINALLY SEVERE HAIL AND FREQUENT LIGHTNING POSSIBLE. THERE COULD WELL BE A BREAK IN THUNDERSTORM ACTIVITY THIS EVENING BETWEEN CONVECTION THIS AFTERNOON AND LATER TNGT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN SUNDAY NIGHT AND MONDAY AS WELL AS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JSD
In the hours before
Local storm report, May 19, 4:13 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
413 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG CAVE CITY 37.14N 85.96W
05/19/2005 BARREN KY LAW ENFORCEMENT
TREES WERE DOWNED.
&&
MRCLocal storm report, May 19, 4:17 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
417 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 8 SE BROWNSVILLE 37.11N 86.16W
05/19/2005 EDMONSON KY LAW ENFORCEMENT
TREES DOWN.
&&
MRCLocal storm report, May 19, 4:19 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
419 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG LEWISBURG 36.99N 86.95W
05/19/2005 LOGAN KY TRAINED SPOTTER
POWER LINES WERE DOWNED.
&&
MRCSpecial weather statement, May 19, 5:10 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 510 PM EDT THU MAY 19 2005 KYZ063-192145- HART- 510 PM EDT THU MAY 19 2005 ...STRONG THUNDERSTORM TO MOVE ACROSS CENTRAL HART COUNTY... AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ENTERING THE WESTERN PART OF HART COUNTY. OVER THE NEXT 30 MINUTES...THIS STORM WILL MOVE ACROSS THE MUNFORDVILLE AREA. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL RAINS...SMALL HAIL AND WIND GUSTS TO 45 MPH. STAY TUNED TO NOAA ALL HAZARDS RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. JARVIS
Local storm report, May 19, 6:03 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL HILLVIEW 38.07N 85.69W
05/19/2005 0.50 INCH BULLITT KY AMATEUR RADIO
&&
MRCLocal storm report, May 19, 6:13 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
613 PM EDT THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL GOSHEN 38.41N 85.59W
05/19/2005 0.25 INCH OLDHAM KY NWS EMPLOYEE
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:25 PM EDT | Severe Thunderstorm Warning | LMK | Green | 20 min |
| May 19, 3:37 PM EDT | Severe Thunderstorm Warning | LMK | Taylor | 23 min |
| May 19, 3:43 PM EDT | Severe Thunderstorm Warning | LMK | Barren | 47 min |
| May 19, 3:53 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 52 min |
| May 19, 3:56 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson | 19 min |
| May 19, 4:12 PM EDT | Severe Thunderstorm Warning | LMK | Franklin | 33 min |
| May 19, 4:28 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 32 min |
| May 19, 4:33 PM EDT | Severe Thunderstorm Warning | LMK | Warren | 27 min |
| May 19, 4:48 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Scott | 27 min |
| May 19, 4:56 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 34 min |
| May 19, 5:14 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 23 min |
| May 19, 6:24 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 21 min |
| May 19, 6:38 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 22 min |
| May 19, 6:47 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 43 min |
| May 19, 6:47 PM EDT | Tornado Warning | LMK | Trimble | 28 min |
| May 19, 6:59 PM EDT | Tornado Warning | LMK | Henry | 31 min |
| May 19, 7:04 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Shelby | 41 min |
| May 19, 7:09 PM EDT | Flash Flood Warning | LMK | Trimble | 3 hr |
| May 19, 7:19 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 39 min |
| May 19, 7:31 PM EDT | Flash Flood Warning | LMK | Henry, Oldham, Shelby | 59 min |
| May 19, 7:31 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 14 min |
| May 19, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Shelby | 48 min |
| May 19, 7:50 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Meade | 40 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.